Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Phoenix, AZ

September 9, 2013Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 9, 2013, 12:35 PM MST for Maricopa County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2013, 12:35 PM MST (19:35 UTC)
Expired
Sep 9, 2013, 2:00 PM MST
In force
85 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 112 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WGUS55 KPSR 091935
FFWPSR
AZC013-092100-
/O.NEW.KPSR.FF.W.0039.130909T1935Z-130909T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1235 PM MST MON SEP 9 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
   THIS INCLUDES GILA BEND AND SURROUNDING AREAS...AND NEARBY
    PORTIONS OF INTERSTATE 8 AND HIGHWAY 85 NORTH AND SOUTH OF
    GILA BEND.


* UNTIL 200 PM MST

* AT 1222 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  HEAVY THUNDERSTORM RAINS THAT COULD LEAD TO FLOOD OR FLASH 
  FLOODING OF CITY STREETS AND DESERT WASHES. DEEP PONDING OF WATER 
  ON ROADWAYS AND IN AGRICULTURAL AREAS COULD BE PROBLEMATIC.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINTED  
  ROCK DAM...COTTON CENTER AND BOSQUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3316 11308 3323 11259 3271 11243 3263 11288

$$

HV
2 follow-up statements
097 
WGUS75 KPSR 092021
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
121 PM MST MON SEP 9 2013

AZC013-092100-
/O.CON.KPSR.FF.W.0039.000000T0000Z-130909T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
121 PM MST MON SEP 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR
SOUTHWESTERN MARICOPA COUNTY...

AT 118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
MODERATE TO HEAVY RAIN FROM COTTON CENTER...TO GILA BEND...TO WEST 
OF GILA BEND ALONG INTERSTATE 8.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINTED ROCK
DAM...COTTON CENTER...BOSQUE AND GILA BEND

RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN...MAINLY WEST 
OF GILA BEND...SINCE 1215 PM. RUNOFF FROM THIS HEAVY RAIN WILL 
CONTINUE THE THREAT OF FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3316 11308 3323 11259 3271 11243 3263 11288

$$

WOODALL
011 
WGUS75 KPSR 092057
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
157 PM MST MON SEP 9 2013

AZC013-092100-
/O.CON.KPSR.FF.W.0039.000000T0000Z-130909T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
157 PM MST MON SEP 9 2013

...A FLASH FLOOD WARNING FOR GILA BEND AND VICINITY WILL EXPIRE AT 2 
PM MST...

AT 150 PM MST...HEAVY THUNDERSTORMS RAINS HAD DIMINISHED TO A FEW  
SHOWERS. WEATHER RADAR DETECTED THE HEAVIEST RAIN FELL...PERHAPS UP 
TO 2 INCHES FELL OVER THE REMOTE DESERTS AND MOUNTAINS 2 TO 3 MILES 
NORTHWEST OF GILA BEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3316 11308 3323 11259 3271 11243 3263 11288

$$

HV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:17 AM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 9, 9:17 AM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
917 AM MST MON SEP 9 2013

...DEEP TROPICAL MOISTURE PERSISTS SUPPORTING INCREASED SHOWER AND
STORM CHANCES THROUGH THE EARLY WEEK...

.SYNOPSIS...
SIGNIFICANT MONSOON MOISTURE WILL REMAIN OVER THE
REGION...SUPPORTING AN ACTIVE STORM PATTERN WITH THE THREAT FOR HEAVY
RAINFALL. CLOUDY SKIES IN COMBINATION WITH SHOWERS AND THUNDERSTORMS
WILL KEEP DAYTIME HIGHS WELL BELOW NORMAL THROUGH MIDWEEK. MOISTURE
WILL BE SLOW TO CLEAR OUT OF THE AREA...KEEPING AT LEAST SLIGHT
CHANCES IN THE FORECAST THROUGH THE END OF THE WORK WEEK.
TEMPERATURES WILL ALSO BEGIN A SLOW CLIMB BACK TOWARDS MORE NORMAL
READINGS.

&&

.DISCUSSION...
REPEAT PERFORMANCE OF /ALBEIT LIGHTER/ SHOWERS AND WIDESPREAD CLOUDS
STRETCHING NORTH TO SOUTH ACROSS MUCH OF CENTRAL AND EASTERN ARIZONA
THIS MORNING. MEANWHILE...CLEARER SKIES AND WIDELY SCATTERED TO VERY
ISOLATED SHOWERS LINGER ACROSS SOUTHEAST CALIFORNIA AND TO AN EVEN
LESSER EXTENT WESTERN ARIZONA. NOT MUCH CHANGE HAS OCCURRED WITH THE
BROAD UPPER LEVEL PATTERN...WITH PACIFIC TROUGHING SLOWLY SHIFTING
EASTWARD CLOSER TOWARDS THE LOWER COLORADO RIVER VALLEY.
UPPER RIDGE CURRENTLY SETTLED INTO THE PLAINS STATES...STILL
INFLUENCING UPPER LEVEL FLOW THIS FAR WEST BY ALLOWING FOR MOST OF
THE SOUTHWEST TO REMAIN UNDER SOUTHERLY FLOW. LOOPING MORNING WATER
VAPOR AND VISIBLE SAT LOOPS CAN DISCERN A FEW SUBTLE
CIRCULATIONS/ROTATIONS IN THE FLOW AND EXPECT ADDITIONAL CIRCULATIONS
TO ROTATE NORTHWARD THROUGH THE AREA FOR THE NEXT FEW DAYS. AS THE
PREVIOUS SHIFT ALLUDED...TIMING THESE FEATURES ARE DIFFICULT AND THEY
ARE SOMETIMES SMALL ENOUGH THAT EVEN SOME OF THE HI-RES FORECAST
MODELS STRUGGLE TO CAPTURE/ACCURATELY PLACE THEM. SO FOR TODAY AND
INTO TOMORROW...WILL CONTINUE TO WATCH SOMEWHAT TURBULENT SOUTHERLY
FLOW PERSIST ACROSS THE REGION...WITH UPPER LOW/TROUGHING SLOWING
EDGING FURTHER INTO ARIZONA. CONDITIONS WILL SLOWLY DRY FROM WEST TO
EAST...WITH THE LATEST FORECAST SOUNDINGS DROPPING PWATS BY MIDWEEK
BELOW 1.5 INCHES CERTAINLY ACROSS OUR WESTERN FORECAST ZONES. THAT
DRYING AS THE TROUGH CONTINUES TO SLOW INTRUDE INTO THE AREA BEFORE
LIFTING INTO THE GREAT BASIN WILL WORK EASTWARD FINALLY SCOURING OUT
THE MORE MOIST LOWER LAYERS BY LATE THURSDAY INTO FRIDAY.

MADE MINOR ADJUSTMENTS TO THE SHORT TERM FORECAST GRIDS THIS MORNING
BY FOCUSING WEATHER GRID COVERAGE AND WORDING TO ISOLATED THUNDER
WHERE MORNING SHOWERS AND CLOUDINESS CONTINUE...AND MORE UNCERTAINTY
MENTIONING TO THE WEST OF PHOENIX BACK TOWARDS SOUTHEAST CALIFORNIA.
EXPECT THE AREAS OF PARTLY CLEAR SKIES THROUGH THE DAY TO ALLOW FOR
MORE DAYTIME HEATING SUPPORTING AFTERNOON/EVENING ISOLATED THUNDER
DEVELOPMENT.

&&

.PREVIOUS DISCUSSION /ISSUED AT 320 AM MST/PDT/...
DEEP MONSOONAL MOISTURE CONTINUES TO FLOW ACROSS ARIZONA AND FAR
SOUTHEAST CALIFORNIA EARLY THIS MORNING...STREAMING NORTHWARD OUT OF
MEXICO BETWEEN A LARGE UPPER HIGH OVER THE CENTRAL CONUS...AND AN
AREA OF LOW PRESSURE CENTERED ALONG THE AZ/CA LINE IN THE VICINITY OF
BLYTHE. IR/VAPOR IMAGERY CLEARLY SHOWS THE DEEP MOISTURE PLUME AS
WELL AS THE UPPER LOW SPINNING TO OUR WEST. AT 3 AM RADAR SHOWED
SCATTERED SHOWERS HEADING NORTH ACROSS SOUTH CENTRAL AZ AHEAD OF THE
LOW...AND A CLUSTER OF SHOWERS/THUNDERSTORMS DROPPING SOUTH THROUGH
IMPERIAL COUNTY...ON THE BACK SIDE OF THE LOW. PWAT VALUES ACROSS THE
AREA ARE VERY HIGH...LATEST SOUNDING FROM TUS INDICATED 1.74 INCHES
WITH NEARLY 1.7 DEPICTED ON THE PSR RAOB. SURFACE DEWPOINTS ACROSS
THE AZ AND SERN CA DESERTS WERE RUNNING FROM THE MID 60S TO MID 70S
EARLY THIS MORNING.

MINOR DETAILS FROM THE GUIDANCE WILL BE VERY HARD TO RESOLVE OVER
THE NEXT FEW DAYS...SUCH AS THE LITTLE DISTURBANCES/VORT MAXES
MOVING THROUGH THE FLOW. HOWEVER...BASIC FORECAST IDEA IS HANDLED
FAIRLY WELL AND THE PROGS CONTINUE TO ADVERTISE THE UPPER LOW TO
MORE OR LESS REMAIN IN PLACE THROUGH TUESDAY NIGHT. A SERIES OF VORT
SPOKES WILL ROTATE AROUND THE LOW...AND ADDITIONAL VORT MAXES WILL
MOVE NORTH OUT OF MEXICO...AND THESE FEATURES WILL ACT ON A VERY
MOIST AND RATHER UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. UNLIKE A MORE NORMAL MONSOONAL PATTERN
THE SHOWERS/STORMS WILL BE ABLE TO OCCUR AT ANY TIME...NOT THE
FAVORED LATE AFTERNOON AND EVENING TIMES DURING A TYPICAL MONSOON
DAY. THUS...POPS WILL BE VERY HIGH AND BROAD BRUSHED TODAY THROUGH
TUESDAY NIGHT...WITH GOOD CHANCE TO LIKELY NUMBERS ACROSS MOST OF
THE CWA EACH PERIOD. GIVEN THE HIGH MOISTURE CONTENT THE PRIMARY
WEATHER THREAT WILL BE LOCALLY HEAVY RAIN WHICH COULD LEAD TO SOME
FLOODING OR FLASH FLOODING. OF COURSE GUSTY WINDS ARE
POSSIBLE...SUCH AS SEEN IN A WET MICROBURST...BUT HEAVY RAIN IS A
MORE LIKELY OCCURRENCE. MAX TEMPS ARE FORECAST TO RUN WELL BELOW
SEASONAL NORMALS TODAY AND TUESDAY...ESPECIALLY OVER SOUTH CENTRAL
AZ WHERE HIGHS BOTH DAYS WILL STRUGGLE TO REACH INTO THE LOW OR MID
90S.

BY WEDNESDAY THE LOW TO OUR WEST IS FORECAST TO MIGRATE NORTHWARD
INTO NORTHERN AZ OR SOUTHERN NEVADA/UTAH. AS THIS OCCURS STEERING
FLOW BECOMES SOUTHWEST TO WEST AND THIS WILL LEAD TO A GRADUAL
EROSION OF MOISTURE AND A DECREASE IN OUR POP TRENDS. BY WED EVENING
POPS WILL LOWER TO MOSTLY LESS THAN 25 PERCENT EXCEPT FOR HIGHER
TERRAIN AREAS EAST OF PHOENIX. HIGH TEMPS WILL STILL BE SUPPRESSED
AS MOISTURE WILL STILL BE SOMEWHAT ON THE HIGH SIDE. FOR THURSDAY
INTO THE WEEKEND...THE PERSISTENT WEST OR NORTHWEST STEERING FLOW
WILL CONTINUE TO ERODE MOISTURE...AND POPS WILL LOWER INTO THE
SINGLE DIGITS OVER THE WESTERN DESERTS...WITH ONLY SLIGHT CHANCES
LEFT OVER SOUTH CENTRAL ARIZONA. IN FACT...BY THE WEEKEND STORMS
SHOULD BE MOSTLY CONFINED TO HIGHER TERRAIN LOCATIONS SOUTHEAST AND
EAST OF THE GREATER PHOENIX AREA...WITH MOSTLY SUNNY SKIES EXPECTED
ACROSS THE CENTRAL AND WESTERN DESERTS. OF COURSE THERE WILL BE A
WARMING TREND AS THE MOISTURE THINS...WITH TRIPLE DIGIT HIGHS
FORECAST OVER MOST OF THE LOWER DESERTS BY THURSDAY. HIGHS SHOULD
REACH BACK TO SEASONAL NORMALS ACROSS THE CENTRAL AZ DESERTS BY THE
WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
WHAT LOOKS LIKE A FAIRLY CONTINUOUS FEED OF LIGHT SHOWERS IS
EXPECTED TO IMPACT MAINLY AREAS FROM PHOENIX EASTWARD.
OVERALL...CIGS SHOULD REMAIN IN A 6-8K FEET RANGE AND VISIBILITIES
ARE EXPECTED TO REMAIN VFR. MAY END UP SEEING SOME BREAKS IN THE
RAIN LATER THIS MORNING INTO THE AFTERNOON HOURS ALONG WITH THE
POSSIBILITY OF MORE ISOLATED HEAVIER SHOWERS OR EVEN A THUNDERSTORM.
THINKING IS THE CLOUDY SKIES AND OVERALL FAIRLY STABLE CONDITIONS
SHOULD LIMIT THUNDERSTORM CHANCES TODAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
EXPECTING REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS SOMETIME LATER
THIS MORNING AND ESPECIALLY THIS AFTERNOON. THESE SHOWERS AND
THUNDERSTORMS WILL HAVE A DECENT CHANCE OF IMPACTING KIPL AND KBLH
AND COULD ALLOW FOR VERY BRIEF PERIODS OF MVFR CIGS/VSBYS...BUT NOT
HIGH ENOUGH CONFIDENCE TO INCLUDE LOWER CIGS/VSBYS IN TAFS AT THIS
POINT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
MONSOON MOISTURE WITH A FEW UPPER LEVEL DISTURBANCES WILL CONTINUE
TO PROVIDE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDER-
STORMS...ESPECIALLY IN THE MOUNTAINS...WEDNESDAY AND THURSDAY. DRIER
CONDITIONS...LESS HUMIDITY...AND ONLY A SLIGHT CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS CONFINED TO THE SOUTHERN GILA COUNTY
MOUNTAINS ARE EXPECTED FRIDAY THROUGH SUNDAY. MINIMUM HUMIDITIES
WEDNESDAY THROUGH FRIDAY WILL REMAIN NEAR 30 PERCENT...THEN FALL
INTO THE LOW TO MID 20 PERCENT RANGE SATURDAY AND SUNDAY. LIGHT
WIND...EXCEPT GUSTY NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE
PREVIOUS DISCUSSION...CB
AVIATION....KUHLMAN
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Sep 9, 6:15 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST MON SEP 9 2013

AZZ020-021-025-026-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST MON SEP 9 2013 /615 AM PDT MON SEP 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE
EXPECTED. THE PRIMARY WEATHER HAZARD IS HEAVY RAIN WHICH WILL LEAD
TO LOCALIZED FLASH FLOODING OF ROADS...STREAMS AND WASHES. OTHER
HAZARDS INCLUDE GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MOISTURE WILL REMAIN PLENTIFUL THROUGH TUESDAY...AND AS SUCH
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE STILL
EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAIN WHICH COULD
LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS TO 40 MPH...SMALL HAIL
AND LIGHTNING ARE ALSO POSSIBLE. MOISTURE WILL DECREASE WEDNESDAY THROUGH
FRIDAY...ALLOWING STORM ACTIVITY TO TAPER OFF DAY BY DAY. NO WEATHER
HAZARDS ARE EXPECTED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022>024-027-028-101300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
615 AM MST MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED EMBEDDED THUNDERSTORMS ARE
EXPECTED. THE PRIMARY WEATHER HAZARD IS HEAVY RAIN WHICH WILL LEAD TO
LOCALIZED FLASH FLOODING OF ROADS...STREAMS AND WASHES. OTHER HAZARDS
INCLUDE GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MOISTURE WILL REMAIN PLENTIFUL THROUGH TUESDAY...AND AS SUCH
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE STILL
EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAIN WHICH COULD
LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS TO 40 MPH...SMALL HAIL
AND LIGHTNING ARE ALSO POSSIBLE. MOISTURE WILL GRADUALLY DECREASE
WEDNESDAY THROUGH THE WEEKEND...ALLOWING STORM ACTIVITY TO TAPER OFF
DAY BY DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 9, 10:58 AM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1058 AM MST MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HEAVY RAIN       5 ENE PHOENIX MESA GATE 33.34N 111.59W
09/09/2013  M0.90 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.90 INCHES RAIN IN 45 MINUTES

&&

EVENT NUMBER PSR1300205

KINCAID
Local storm report, Sep 9, 11:00 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1100 AM MST MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HEAVY RAIN       2 ESE CHANDLER HEIGHTS  33.20N 111.65W
09/09/2013  M1.00 INCH       PINAL              AZ   TRAINED SPOTTER

            1.00 INCHES RAIN IN 30 MINUTES

&&

EVENT NUMBER PSR1300206

KINCAID

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:38 PM MSTSpecial Weather StatementPSRYuma52 min
Sep 9, 10:37 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 9, 11:09 AM MSTFlash Flood WarningPSRMaricopa, Pinal81 min
Sep 9, 11:33 AM MSTFlash Flood WarningPSRMaricopa, Pinal87 min
Sep 9, 11:39 AM MSTAreal Flood AdvisoryPSRLa Paz111 min
Sep 9, 12:10 PM MSTAreal Flood AdvisoryPSRMaricopa110 min
Sep 9, 12:23 PM MSTFlash Flood WarningPSRMaricopa3 hr
Sep 9, 12:29 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Sep 9, 12:51 PM MSTFlash Flood WarningPSRLa Paz114 min
Sep 9, 1:05 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal115 min
Sep 9, 2:02 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma118 min
Sep 9, 2:38 PM MSTAreal Flood WarningPSRMaricopa, Pinal3 hr
Sep 9, 2:58 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 9, 3:28 PM MSTSpecial Weather StatementPSRMaricopa62 min
Sep 9, 3:31 PM MSTAreal Flood AdvisoryPSRLa Paz119 min
Sep 9, 3:39 PM MSTSpecial Weather StatementPSRYuma51 min
Sep 9, 3:42 PM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma48 min
Sep 9, 3:45 PM MSTFlash Flood WarningPSRLa Paz, Maricopa2 hr
Sep 9, 4:06 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma114 min
Sep 9, 4:13 PM MSTSpecial Weather StatementPSRLa Paz47 min
Sep 9, 4:36 PM MSTSpecial Weather StatementPSRMaricopa39 min
Sep 9, 4:45 PM MSTSpecial Weather StatementPSRYuma45 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.